Alert archive / Washington / High Wind Warnings in 2014
High Wind Warning 11, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 9, 2014, 2:26 PM PST for San Juan County, Washington. It took effect at Dec 9, 2014, 10:00 PM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2014, 2:26 PM PST (22:26 UTC)
- In effect from
- Dec 9, 2014, 10:00 PM PST
- Expired
- Dec 10, 2014, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 493 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS76 KSEW 092226 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 PM PST TUE DEC 9 2014 WAZ001-503-506-510-516-517-100615- /O.UPG.KSEW.HW.A.0008.141210T0600Z-141211T0000Z/ /O.NEW.KSEW.HW.W.0011.141210T0600Z-141211T0000Z/ /O.NEW.KSEW.HW.A.0009.141211T1200Z-141212T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW...NEAH BAY...LA PUSH...FORKS... HOQUIAM...ABERDEEN...WESTPORT...OCEAN SHORES 226 PM PST TUE DEC 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * SOME AFFECTED LOCATIONS INCLUDING...FORKS...ABERDEEN...WESTPORT...HOQUIAM... WESTERN WHATCOM...WESTERN SKAGIT...THE SAN JUAN ISLANDS...AND THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND AND PORT TOWNSEND. * TIMING...SOUTH TO SOUTHEAST WIND WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY AFTERNOON. YET ANOTHER POTENTIALLY STRONGER STORM COULD BRING HIGH WINDS THURSDAY THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHEAST WIND WILL RISE LATE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH THROUGH MIDDAY WEDNESDAY...THEN GRADUALLY EASE. ANOTHER STORM THURSDAY AND THURSDAY NIGHT COULD PRODUCE SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES...ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-507-509-511>515-555-556-558-559-567>569-100615- /O.NEW.KSEW.HW.A.0009.141211T1200Z-141212T0600Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE... ARLINGTON...TACOMA...LAKEWOOD...PUYALLUP...SUMNER...HOODSPORT... BRINNON...MONTESANO...SEQUIM...PORT ANGELES...JOYCE... CLALLAM BAY...GOLD BAR...ENUMCLAW...NORTH BEND...BUCKLEY... BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...SHORELINE... FEDERAL WAY...KENT...BREMERTON...SILVERDALE...MARBLEMOUNT... CONCRETE...SNOQUALMIE PASS...DARRINGTON...INDEX...RANDLE... PACKWOOD...ASHFORD...MORTON 226 PM PST TUE DEC 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. * SOME AFFECTED LOCATIONS INCLUDE...SEATTLE...BELLEVUE...TACOMA... OLYMPIA...BREMERTON...EDMONDS...AND BREMERTON. * TIMING...WINDS WILL INCREASE OVER SOUTHWEST WASHINGTON THURSDAY MORNING...THEN QUICKLY EXPAND NORTHWARD TO REMAINING AREAS. CURRENT TIMING SUGGESTS IMPACTS ARE POSSIBLE DURING THE THURSDAY AFTERNOON AND EVENING COMMUTE. * WIND...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH COULD DEVELOP...INCLUDING THE PUGET SOUND I-5 URBAN CORRIDOR. IN THE MOUNTAINS...GUSTS TO OVER 75 MPH ARE POSSIBLE...EXCLUDING THE MOUNTAIN PASSES WHICH MAY REMAIN SOMEWHAT SHELTERED. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES...ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. FORECASTS SHOULD BE MONITORED CLOSELY. && $$ WEATHER.GOV/SEATTLE MERCER
3 follow-up statements
398 WWUS76 KSEW 100442 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 PM PST TUE DEC 9 2014 WAZ001-503-506-510-516-517-101245- /O.CON.KSEW.HW.W.0011.141210T0600Z-141211T0000Z/ /O.CON.KSEW.HW.A.0009.141211T1200Z-141212T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW...NEAH BAY...LA PUSH...FORKS... HOQUIAM...ABERDEEN...WESTPORT...OCEAN SHORES 842 PM PST TUE DEC 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * SOME AFFECTED LOCATIONS INCLUDING...FORKS...ABERDEEN... WESTPORT...HOQUIAM... WESTERN WHATCOM...WESTERN SKAGIT...THE SAN JUAN ISLANDS...AND THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND AND PORT TOWNSEND. * TIMING...SOUTH TO SOUTHEAST WIND WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH WEDNESDAY AFTERNOON. YET ANOTHER POTENTIALLY STRONGER STORM COULD BRING HIGH WINDS THURSDAY THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHEAST WIND WILL RISE LATE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH THROUGH MIDDAY WEDNESDAY... THEN GRADUALLY EASE. ANOTHER STORM THURSDAY AND THURSDAY NIGHT COULD PRODUCE SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-507-509-511>515-555-556-558-559-567>569-101245- /O.CON.KSEW.HW.A.0009.141211T1200Z-141212T0600Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE... ARLINGTON...TACOMA...LAKEWOOD...PUYALLUP...SUMNER...HOODSPORT... BRINNON...MONTESANO...SEQUIM...PORT ANGELES...JOYCE... CLALLAM BAY...GOLD BAR...ENUMCLAW...NORTH BEND...BUCKLEY... BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...SHORELINE... FEDERAL WAY...KENT...BREMERTON...SILVERDALE...MARBLEMOUNT... CONCRETE...SNOQUALMIE PASS...DARRINGTON...INDEX...RANDLE... PACKWOOD...ASHFORD...MORTON 842 PM PST TUE DEC 9 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * SOME AFFECTED LOCATIONS INCLUDE...SEATTLE...BELLEVUE... TACOMA... OLYMPIA...BREMERTON...EDMONDS...AND BREMERTON. * TIMING...WINDS WILL INCREASE OVER SOUTHWEST WASHINGTON THURSDAY MORNING...THEN QUICKLY EXPAND NORTHWARD TO REMAINING AREAS. CURRENT TIMING SUGGESTS IMPACTS ARE POSSIBLE DURING THE THURSDAY AFTERNOON AND EVENING COMMUTE. * WIND...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH COULD DEVELOP...INCLUDING THE PUGET SOUND I-5 URBAN CORRIDOR. IN THE MOUNTAINS...GUSTS TO OVER 75 MPH ARE POSSIBLE...EXCLUDING THE MOUNTAIN PASSES WHICH MAY REMAIN SOMEWHAT SHELTERED. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. FORECASTS SHOULD BE MONITORED CLOSELY. && $$
999 WWUS76 KSEW 101229 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 429 AM PST WED DEC 10 2014 WAZ001-503-506-510-516-517-110030- /O.EXT.KSEW.HW.A.0009.141211T1700Z-141212T0600Z/ /O.CON.KSEW.HW.W.0011.000000T0000Z-141211T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW...NEAH BAY...LA PUSH...FORKS... HOQUIAM...ABERDEEN...WESTPORT...OCEAN SHORES 429 AM PST WED DEC 10 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * SOME AFFECTED LOCATIONS INCLUDING...FORKS...ABERDEEN... WESTPORT...HOQUIAM... WESTERN WHATCOM...WESTERN SKAGIT...THE SAN JUAN ISLANDS...AND THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND AND PORT TOWNSEND. * TIMING...SOUTH TO SOUTHEAST WIND WILL CONTINUE THROUGH THIS AFTERNOON. ANOTHER POTENTIALLY STRONGER STORM COULD BRING HIGH WINDS THURSDAY THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHEAST WIND WILL RISE LATE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH THROUGH MIDDAY WEDNESDAY... THEN GRADUALLY EASE. ANOTHER STORM THURSDAY AND THURSDAY EVENING COULD PRODUCE SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-507-509-511>515-555-556-558-559-567>569-110030- /O.EXT.KSEW.HW.A.0009.141211T1700Z-141212T0600Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE... ARLINGTON...TACOMA...LAKEWOOD...PUYALLUP...SUMNER...HOODSPORT... BRINNON...MONTESANO...SEQUIM...PORT ANGELES...JOYCE... CLALLAM BAY...GOLD BAR...ENUMCLAW...NORTH BEND...BUCKLEY... BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...SHORELINE... FEDERAL WAY...KENT...BREMERTON...SILVERDALE...MARBLEMOUNT... CONCRETE...SNOQUALMIE PASS...DARRINGTON...INDEX...RANDLE... PACKWOOD...ASHFORD...MORTON 429 AM PST WED DEC 10 2014 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * SOME AFFECTED LOCATIONS INCLUDE...SEATTLE...BELLEVUE... TACOMA... OLYMPIA...BREMERTON...EDMONDS...AND BREMERTON. * TIMING...WINDS WILL INCREASE OVER SOUTHWEST WASHINGTON THURSDAY MORNING...THEN QUICKLY SPREAD NORTHWARD. CURRENT TIMING SUGGESTS HIGH WINDS ARE POSSIBLE DURING THE THURSDAY AFTERNOON AND EVENING COMMUTE. * WIND...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH COULD DEVELOP...INCLUDING IN THE PUGET SOUND I-5 URBAN CORRIDOR. IN THE MOUNTAINS...GUSTS TO OVER 75 MPH ARE POSSIBLE...EXCLUDING THE MOUNTAIN PASSES WHICH MAY REMAIN SOMEWHAT SHELTERED. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. FORECASTS SHOULD BE MONITORED CLOSELY. && $$
771 WWUS76 KSEW 102319 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 319 PM PST WED DEC 10 2014 WAZ001-503-506-510-516-517-110600- /O.EXT.KSEW.HW.A.0009.141212T0000Z-141212T1200Z/ /O.CON.KSEW.HW.W.0011.000000T0000Z-141211T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST- INCLUDING THE CITIES OF...FRIDAY HARBOR...BELLINGHAM...BLAINE... LYNDEN...MOUNT VERNON...ANACORTES...SEDRO-WOOLLEY...BURLINGTON... PORT TOWNSEND...PORT LUDLOW...NEAH BAY...LA PUSH...FORKS... HOQUIAM...ABERDEEN...WESTPORT...OCEAN SHORES 319 PM PST WED DEC 10 2014 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * SOME AFFECTED LOCATIONS INCLUDING...FORKS...ABERDEEN... WESTPORT...HOQUIAM...WESTERN WHATCOM...WESTERN SKAGIT...THE SAN JUAN ISLANDS...AND THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND AND PORT TOWNSEND. * TIMING...SOUTH TO SOUTHEAST WIND WILL CONTINUE THROUGH THIS AFTERNOON. ANOTHER POTENTIALLY STRONGER STORM COULD BRING HIGH WINDS THURSDAY THROUGH THURSDAY EVENING. * WIND...SOUTH TO SOUTHEAST WIND WILL GRADUALLY EASE TONIGHT. ANOTHER STORM THURSDAY EVENING COULD PRODUCE SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. && $$ WAZ504-507-509-511>515-555-556-558-559-567>569-110600- /O.EXT.KSEW.HW.A.0009.141212T0000Z-141212T1200Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- INCLUDING THE CITIES OF...OLYMPIA...LACEY...TUMWATER... CENTRALIA...TOLEDO...EVERETT...EDMONDS...LYNNWOOD...MARYSVILLE... ARLINGTON...TACOMA...LAKEWOOD...PUYALLUP...SUMNER...HOODSPORT... BRINNON...MONTESANO...SEQUIM...PORT ANGELES...JOYCE... CLALLAM BAY...GOLD BAR...ENUMCLAW...NORTH BEND...BUCKLEY... BELLEVUE...KIRKLAND...REDMOND...ISSAQUAH...SEATTLE...SHORELINE... FEDERAL WAY...KENT...BREMERTON...SILVERDALE...MARBLEMOUNT... CONCRETE...SNOQUALMIE PASS...DARRINGTON...INDEX...RANDLE... PACKWOOD...ASHFORD...MORTON 319 PM PST WED DEC 10 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * SOME AFFECTED LOCATIONS INCLUDE...SEATTLE...BELLEVUE... TACOMA...OLYMPIA...BREMERTON...EDMONDS...AND BREMERTON. * TIMING...HIGH WINDS ARE NOW POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WIND...SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH COULD DEVELOP...INCLUDING IN THE PUGET SOUND I-5 URBAN CORRIDOR. IN THE MOUNTAINS...GUSTS TO OVER 75 MPH ARE POSSIBLE...EXCLUDING THE MOUNTAIN PASSES WHICH MAY REMAIN SOMEWHAT SHELTERED. * IMPACTS...WINDS THIS STRONG CAN TOPPLE LARGE TREES... ESPECIALLY GIVEN THE SATURATED SOILS FROM RECENT RAINFALL. POWER OUTAGES ARE LIKELY TO OCCUR AND MAY BE WIDESPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A DAMAGING WIND EVENT. FORECASTS SHOULD BE MONITORED CLOSELY. && $$ WEATHER.GOV/SEATTLE MERCER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 9, 9:40 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 9, 9:40 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PST TUE DEC 9 2014
.SYNOPSIS...A SERIES OF VIGOROUS FRONTAL SYSTEMS WILL BRING RAINY
AND WINDY WEATHER TO WESTERN WASHINGTON THROUGH THURSDAY. THERE WILL
BE HEAVY RAIN AT TIMES...ESPECIALLY IN THE OLYMPICS AND NORTH
CASCADES. THE SYSTEM ON THURSDAY COULD POTENTIALLY BRING MORE
WIDESPREAD STRONG WINDS TO WESTERN WASHINGTON INCLUDING PUGET SOUND.
COOLER AND DRIER WEATHER WILL ARRIVE THIS WEEKEND.
&&
.SHORT TERM...SORRY FOR THE DELAY...BUSY MORNING. STORM NUMBER ONE
BROUGHT HEAVY RAIN TO THE OLYMPICS AND THE S/SW FACING SLOPES OF
MAINLY THE N CASCADES. THE OLYMPICS RECEIVED THE HEAVIEST AMOUNTS
WITH WIDESPREAD 4 INCH AMOUNTS BUT LOCALLY 6 INCHES IN THE PAST
12-18 HOURS. THE N CASCADES RECEIVED ABOUT 2 TO 4 INCHES WITH
LOCALLY HIGHER AMOUNTS DURING THE SAME PERIOD. MUCH LESS FELL OVER
THE LOWLANDS WITH LACK OF OROGRAPHICS...GENERALLY LESS THAN 1 INCH
EXCEPT CLOSER TO 3 NEAR THE COAST. AMOUNTS OVER THE OLYMPICS ARE
ENOUGH TO POSSIBLY PUSH THE BOGACHIEL AND ELWHA TO FLOOD STAGE WITH
THE SKOKOMISH RIVER ALREADY ABOVE FLOOD STAGE. REFER TO THE LATEST
FLOOD STATEMENT AND HYDRO DISCUSSION FOR UP TO DATE FLOOD
INFORMATION.
THE FRONT IS JUST NOW MOVING ONTO THE COAST AND WILL PUSH INLAND
LATER THIS MORNING. RAIN WILL GRADUALLY TAPER OFF BY THIS AFTERNOON
UNTIL THE NEXT STORM ARRIVES. WINDS ARE QUITE STRONG ALONG THE FRONT
WITH SUSTAINED 10-MIN WIND OF 61 MPH AT DESTRUCTION ISLAND AND GUSTS
TO 61 AT SANDY POINT AND ALSO INLAND NEAR FERNDALE. ADVISORIES WERE
ALL UPGRADED TO WARNINGS THROUGH MIDDAY...EXCEPT WRN SKAGIT COUNTY
WHICH REMAINS UNDER AN ADVISORY. BREEZY WINDS WILL PICK UP IN PUGET
SOUND BEHIND THE FRONT THIS AFTERNOON BUT ADVISORIES SHOULD NOT BE
NEEDED WITH GUST PERHAPS TO 30 MPH.
TURNING TO STORM NUMBER TWO CAN BE SEEN DEVELOPING OUT NEAR 140 W/
AND ROUGHLY 40-45 N. THIS SYSTEM APPEARS TO HAVE A DISTINCT WARM
FRONTAL WAVE OUTRUNNING THE COLD FRONT WHICH IS WHAT MODELS ARE
INDICATING AS IT REACHES OUR AREA TONIGHT. THERE IS LITTLE CHANGE
WITH REGARD TO EXPECTED ADDITIONAL HEAVY RAIN OR WINDS.
GENERALLY...THIS SYSTEM HAS STRONGER FLOW ALOFT W/ 850 MB SWLY WINDS
TO 85 KT. THIS SHOULD SQUEEZE OUT AT LEAST AS MUCH RAIN OVER THE
OLYMPICS AND N CASCADES AS FELL THE PAST 18 HOURS. THIS SECOND BATCH
OF HEAVY RAIN WILL BE OF MORE CONCERN FOR RIVERS RUNNING OFF THE N
CASCADES SUCH AS THE NOOKSACK AND SKAGIT. CONCERNS FOR RIVERS OFF
THE OLYMPICS ALSO CONTINUE. WITH THE 850/925 MB FLOW NEAR 90
KT...GUSTS TO AT LEAST 70 MPH COULD SURFACE NEAR THE COAST AND N
INTERIOR. WILL LIKELY BE UPGRADING THE HIGH WIND WATCH TO A WARNING
FOR THESE AREAS. AGAIN...PUGET SOUND WILL BE BREEZY BUT NOT A
FAVORED AREA FOR STRONG WINDS GIVEN THE SE GRADIENTS. GUSTS TO 30
OR 35 MPH MIGHT STILL BE POSSIBLE.
STORM NUMBER THREE IS POTENTIALLY THE BIG KAHUNA OF THE SYSTEMS THIS
WEEK. MODELS HAD BACKED OFF SOMEWHAT OVERNIGHT BUT THE 12Z
GFS40/WRF-GFS AND NEW 12Z CANADIAN SHOW A POSSIBLE MAJOR WINDSTORM
TO AFFECT MUCH OF THE PAC NW INCLUDING WRN WA AND PUGET SOUND LATE
WEDNESDAY NIGHT AND THURSDAY. IF THE NEW 12Z WRF-GFS MESO MODEL
CORRECT...HIGH WINDS WOULD AFFECT AREAS FROM EUREKA CA NWD THROUGH
WRN OREGON AND WRN WA. UNFORTUNATELY NOT ALL MODELS ARE ON BOARD.
THE NAM12 RUNS THE LOW UP PUGET SOUND BUT WEAKENS IT CONSIDERABLY
WITH LESS IMPACT. THE 00Z CANADIAN WAS SPLIT AND WEAK BUT THE 12Z IS
STRONGER. AND THE MORE RELIABLE ECMWF TRENDED A BIT STRONGER AND
ALSO TRACKING NEAR PUGET SOUND BUT STILL NOT AS MUCH GRADIENT AS
WOULD BE EXPECTED. WILL BE VERY INTERESTED TO SEE HOW THE 12Z ECMWF
SOLUTION TRENDS. BY THIS AFTERNOON WE WILL BE WITHIN THE 36-48 HOUR
TIME WINDOW SO A WATCH COULD BE NECESSARY IF CONFIDENCE IS HIGH
ENOUGH. STAY TUNED TO THE LATEST FORECASTS AS THIS COULD POTENTIALLY
BE A SIGNIFICANT WIND EVENT FOR MUCH OF WRN WA INCLUDING THE METRO
CORRIDOR. MERCER
.LONG TERM...FROM PREVIOUS DISCUSSION...A MUCH MORE BENIGN PATTERN
WILL PREVAIL DURING THE EXTENDED FORECAST PERIOD FRIDAY THROUGH
MONDAY. THE UPPER TROUGH ASSOCIATED WITH THE THURSDAY FRONTAL SYSTEM
WILL MOVE THROUGH ON FRIDAY. IT WILL BRING SOME SHOWERS WITH THE
SNOW LEVEL AROUND 4000 FT. A WEAK UPPER RIDGE WILL MOVE THROUGH ON
SATURDAY...THEN PROGRESS EAST OF THE CASCADES ON SUNDAY AS A WEAK
AND SPLITTING SYSTEM APPROACHES THE AREA FROM THE WEST. THAT WEAK
FRONT SHOULD MOVE INLAND ON MONDAY. MCDONNAL
&&
.HYDROLOGY...NO UPDATE FROM PREVIOUS DISCUSSION...A VERY WET PATTERN
WITH HIGH SNOW LEVELS WILL PREVAIL THROUGH WEDNESDAY...POSING A
THREAT OF FLOODING FOR MOST OF OUR FORECAST AREA. A FLOOD WATCH IS
IN EFFECT FOR MUCH OF THE FORECAST AREA...AND THE FORECAST RAINFALL
AMOUNTS COULD RESULT IN MAJOR FLOODING ON SOME RIVERS. A FLOOD
WARNING IS IN EFFECT FOR THE SKOKOMISH RIVER. ADDITIONAL FLOOD
WARNINGS COULD BE ISSUED LATER THIS MORNING FOR OTHER OLYMPIC
PENINSULA RIVERS.
THE FIRST OF SEVERAL VIGOROUS FRONTAL SYSTEMS MOVING THROUGH THE
REGION HAS BROUGHT 2 TO 4 INCHES OF RAIN TO THE OLYMPIC COAST AND
OLYMPIC MOUNTAINS...1 TO 2 INCHES AROUND MOUNT BAKER...AND GENERALLY
UP TO 1 INCH ELSEWHERE IN THE CASCADES. THERE WILL PROBABLY BE
ANOTHER 1 TO 2.5 INCHES IN THE OLYMPICS AND CASCADES TODAY AS THIS
FEATURE LIFTS NORTHEAST OF THE AREA. THE NEXT SYSTEM WILL BRING
ANOTHER 2 TO 5 INCHES OVER THE OLYMPIC MOUNTAINS...AND ANOTHER 1 TO
3 INCHES OVER THE CASCADES WITH THE HEAVIEST AMOUNTS AROUND MOUNT
BAKER. THE SNOW LEVEL WILL BE IN THE 7000 TO 8000 FT RANGE THROUGH
THE PERIOD. MCDONNAL
&&
.AVIATION...A STRONG FRONT IS MOVING ONSHORE THIS MORNING AND WILL
PASS THROUGH THE INTERIOR BY 20Z. A WARM FRONT WILL MOVE NE ACROSS
THE AREA TONIGHT AND WILL BE FOLLOWED BY ANOTHER STRONG COLD FRONT
ON WED. THE AIR MASS IS MOIST AND SOMEWHAT UNSTABLE...IT WILL
STABILIZE SOMEWHAT TONIGHT AND EARLY WED. STRONG SW FLOW ALOFT WILL
CONTINUE THROUGH WED.
CEILINGS OVER THE INTERIOR IN THE 3500-5000 FOOT RANGE THIS MORNING
WILL LOWER TO AROUND 2500 FT AS THE FRONT MOVES THROUGH...THEN WILL
IMPROVE BACK TO 4000 TO 6000 FEET THIS EVENING AS THE WARM FRONT
APPROACHES FROM THE SOUTH. ON THE COAST CEILINGS AROUND 025 WILL
LOWER TO 010 WITH THE APPROACH OF THE WARM FRONT TONIGHT AND WILL
IMPROVE TO 025 ON WED.
STRONG SOUTHERLY FLOW ALOFT WITH WINDS AT 2000 TO 3000 FEET...50-60
KNOTS...WILL CONTINUE UNTIL THE FRONT MOVES ACROSS THE AREA BY 20Z.
STRONG WIND AT 020 OF 55-60KT WILL REDEVELOP ABOUT 12Z WED AND
CONTINUE THROUGH WED GIVING MORE AREAS OF LLWS. ALBRECHT
KSEA...CEILINGS NEAR 3500 FEET WILL OCCASIONALLY LOWER TO AROUND
2500 FEET ALONG AND BEHIND THE FRONT THROUGH ABOUT 00Z THIS
AFTERNOON. CEILINGS ARE EXPECTED TO IMPROVE TONIGHT BACK TO AROUND
050. EXPECT PERIODS OF -RA WITH VIS TO AROUND 5SM AT TIMES. WIND AT
2000-3000 FT SSW 50-55KT UNTIL 20Z GIVING LLWS. LLWS WILL REDEVELOP
12Z WED THROUGH WED AFTERNOON AS WINDS ALOFT INCREASE AGAIN. ALBRECHT
&&
.MARINE...A STRONG FRONT IS MOVING ONSHORE THIS MORNING AND WILL
PASS THROUGH THE INLAND WATERS MIDDAY. STORM WARNINGS REMAIN IN
EFFECT OVER THE COASTAL WATERS WITH GALE WARNINGS AT THE ENTRANCES
TO THE STRAIT...THE NORTHERN INLAND WATERS AND ADMIRALTY INLET.
SMALL CRAFT ADVISORIES CONTINUE FOR PUGET SOUND/HOOD CANAL AND THE
CENTRAL STRAIT. EXPECT WINDS TO EASE SOMEWHAT THIS AFTERNOON...THEN
TO INCREASE TONIGHT ALONG THE COAST AS A WARM FRONT MOVES INTO THE
AREA.
ANOTHER STRONG COLD FRONT WILL MOVE THROUGH THE WATERS ON WED.
EXPECT CONDITIONS TO BE ABOUT THE SAME...PERHAPS SLIGHTLY
WINDIER...WITH THIS SECOND SYSTEM. GALE WARNINGS ARE ALREADY IN
EFFECT FOR MOST WATERS...EXCEPT PUGET SOUND AND THE CENTRAL
STRAIT...AND A STORM WATCH IS IN EFFECT FOR THE COASTAL WATERS THAT
WILL LIKELY NEED TO BE UPGRADED TO A WARNING LATER THIS AFTERNOON.
FOR THURSDAY THE MODELS CONTINUE TO HAVE SOME DIFFICULTY WITH A
CONSISTENT SOLUTION. THE LATEST NAM12 AND GFS SHOW A DANGEROUS STORM
TRACK WITH A DEEP...BUT WEAKENING...LOW MOVING THROUGH THE WATERS
DURING THE DAY THU. THE 00Z ECMWF IS WEAKER THAN THE GFS BUT HAS
TRENDED A BIT STRONGER. THE 00Z CANADIAN SOLUTION IS COMPLETELY
SPLIT AND HAS NO BIG LOW MOVING INTO THE AREA. WILL ADJUST FORECASTS
AFTER LOOKING AT THE LATEST INCOMING GUIDANCE. GALE OR STORM WATCHES
MAY BE NEEDED FOR PORTIONS OF THE AREA ON THURSDAY.
COMBINED SEAS OVER THE COASTAL WATERS IN THE 18 TO 24 FOOT RANGE
WILL CONTINUE INTO WEDNESDAY WITH THE HIGHEST SEAS OVER THE OUTER
COASTAL WATERS. BAR CONDITIONS ARE EXPECTED TO BE SEVERE.
WINDS WILL BECOME LIGHT FRIDAY INTO SATURDAY WITH HIGH PRESSURE
BUILDING OVER THE WATERS.
CONCERNING COASTAL FLOODING...THE COMBINATION OF HIGH ASTRONOMICAL
TIDES AND LOW BAROMETRIC PRESSURE IS CAUSING MINOR TIDAL OVERFLOW TO
OCCUR OVER THE INLAND WATERS DURING THE MORNING HIGH TIDE CYCLE.
TIDE GAGES SHOWED VERY MINOR OVERFLOW THIS MORNING IN THE PUGET
SOUND AREA. EXPECT SIMILAR CONDITIONS TO OCCUR ON WED...THOUGH TIDE
LEVELS MAY BE ABOUT 0.1 FT OR SO HIGHER THAN THIS MORNING. THE
AMOUNT OF STORM SURGE TO BE EXPECTED ON THU WILL DEPEND ON THE
TRACK...STRENGTH...AND TIMING OF THE LOW THAT IS FORECAST BY MANY
MODEL SOLUTIONS TO MOVE ACROSS THE AREA DURING THE DAY. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH/WARNINGS IN EFFECT.
HIGH WIND WARNING FOR THE NORTH AND CENTRAL COAST THROUGH NOON
TODAY.
HIGH WIND WARNING FOR ADMIRALTY INLET...SAN JUAN ISLANDS...AND
WESTERN WHATCOM COUNTY THROUGH 100 PM TODAY...
WIND ADVISORY WESTERN SKAGIT COUNTY THROUGH 100 PM TODAY.
COASTAL FLOOD ADVISORY FOR LOW LYING AREAS ALONG THE INLAND
WATERS THROUGH NOON TODAY.
HIGH WIND WATCH NORTH AND CENTRAL COAST...NORTHWEST INTERIOR
THIS EVENING THROUGH WEDNESDAY AFTERNOON.
PZ...STORM WARNING COAST.
GALE WARNING ENTRANCES TO THE STRAIT...CAMANO ISLAND TO POINT
ROBERTS AND ADMIRALTY INLET.
GALE WARNING COAST LATER THIS AFTERNOON THROUGH TONIGHT.
SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL AND CENTRAL
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH TO SEVERE GRAYS HARBOR BAR.
STORM WATCH COAST FOR WEDNESDAY.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Dec 9, 8:55 AM PST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
855 AM PST TUE DEC 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM NON-TSTM WND GST 1 E ANACORTES 48.49N 122.61W
12/09/2014 M54 MPH SKAGIT WA PUBLIC
SUSTAINED WIND 24 MPH WITH GUST TO 54 MPH.
&&
JSMITHLocal storm report, Dec 9, 9:21 AM PST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
921 AM PST TUE DEC 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HIGH SUST WINDS 5 SSE DEMING 48.76N 122.18W
12/09/2014 E45.00 MPH WHATCOM WA TRAINED SPOTTER
35 TO 45 MPH SUSTAINED WINDS REPORTED.
&&
JSMITHLocal storm report, Dec 9, 9:50 AM PST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
950 AM PST TUE DEC 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG 2 ENE FORKS 47.96N 124.35W
12/09/2014 CLALLAM WA TRAINED SPOTTER
TREE REPORTED DOWN ON A HOUSE.
&&
JSMITHLocal storm report, Dec 9, 10:27 AM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1027 AM PST TUE DEC 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM COASTAL FLOOD 3 NW BELLINGHAM 48.77N 122.51W
12/09/2014 WHATCOM WA EMERGENCY MNGR
REPORTED WAVES CRASHING OVER THE BULKHEADS ON THE NORTH
SIDE OF BELLINGHAM BAY. ALSO REPORTED WAVES CRASHING OVER
BULKHEADS AT POINT ROBERTS.
&&
JSMITHThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 6:18 PM PST | River Flood Warning | SEW | Mason | 7 days |
| Dec 9, 3:08 AM PST | Small Craft Advisory | SEW | 23 hr | |
| Dec 9, 3:08 AM PST | Storm Watch | SEW | 11 hr | |
| Dec 9, 3:38 AM PST | River Flood Warning | SEW | Clallam | 46 hr |
| Dec 9, 3:38 AM PST | River Flood Warning | SEW | Clallam | 47 hr |
| Dec 9, 7:21 AM PST | High Wind Warning | SEW | San Juan | 6 hr |
| Dec 9, 2:26 PM PST | High Wind Watch | SEW | San Juan | 44 hr |
| Dec 9, 2:28 PM PST | Coastal Flood Watch | SEW | San Juan | 12 hr |
| Dec 9, 2:28 PM PST | Coastal Flood Advisory | SEW | San Juan | 22 hr |
| Dec 9, 2:28 PM PST | Storm Watch | SEW | 49 hr | |
| Dec 9, 2:28 PM PST | Storm Warning | SEW | 26 hr | |
| Dec 9, 2:28 PM PST | High Surf Advisory | SEW | 31 hr |
Nearby
High Wind Warnings in Washington, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.